MAUDE Adverse Event Report: RESPIRATORY TECHNOLOGIES INC. INCOURAGE SYSTEM; PULSATING VEST THERAPY

RESPIRATORY TECHNOLOGIES INC. INCOURAGE SYSTEM; PULSATING VEST THERAPY
Model Number ICS-1M-US-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had been using vest therapy successfully for 6 months, then was hospitalized for an unrelated condition.After being discharged, patient resumed vest therapy and after three sessions, patient developed shortness of breath.Patient was taken to the er and found to have a pneumothorax on the left and was admitted.Spouse states that hospital physicians do not know cause of pneumothorax.Followed up with patient's pulmonologist who said that at this time they feel the pneumothorax is unrelated to vest use, however they cannot make an absolute determination.Results of manufacturer testing of returned device: the device was found to be operating normally within defined specifications.

Brand Name
INCOURAGE SYSTEM
Common Device Name
PULSATING VEST THERAPY
Manufacturer (Section D)
RESPIRATORY TECHNOLOGIES INC.
2896 centre pointe drive
st paul MN 55113
MDR Report Key8019124
Report Number3004961434-2018-00002
Device Sequence Number13863154
Product Code BYI
UDI-Device Identifier00841561102785
UDI-Public00841561102785
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051383
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberICS-1M-US-A
Device Catalogue Number500055-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR